MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR; INTRAVASCULAR ADMINISTRATION SET
Model Number 515102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported bd phaseal¿ protector had issues with leakage.The following information was provided by the initial reporter: "a strong antibiotic spill occurred when a leak occurred between the bottle and a.Protector".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: one sample was returned to our quality team for investigation.The product was visually inspected, no damage or defects were observed on the protector membrane, the needle of the protector penetrated the rubber stopper properly, although it was observed the needle penetrated the vial off center on the rubber stopper.Functional testing was performed, liquid inside the syringe could successfully move to the vial and back to the syringe without issue, however, a leakage between the protector and vial was observed.A device history review was performed for suspected lot 2103110 no deviations or non-conformances was identified during the manufacturing process that could have contributed to this issue.Product undergoes visual and functional evaluations throughout manufacturing, including leakage testing to ensure the quality of the membrane, and verification all critical dimensions are within specification.Based on the investigation and sample evaluation, it was determined this incident was likely due to an improper connection of the protector onto the vial.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13003619
Report Number3003152976-2021-00813
Device Sequence Number4646988
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number515102
Device Catalogue Number515102
Device Lot Number2103110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown